MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient''s date of birth, age unk.Patient''s weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded; thus no investigation could be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion in the patient''s superficial femoral artery (sfa).A spectranetics turbo elite laser atherectomy catheter was used to treat the patient.During the procedure, a pinhole was observed approximately 3 cm away from the luer hub, where the device flush port is located.Laser light was visible shining through the hole.The device was used to finish the procedure with no reported harm to the patient.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13318296
Report Number1721279-2022-00009
Device Sequence Number4842531
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)230916(10)FBA21J08A
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA21J08A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Initial Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND GUIDE WIRE SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient SexMale